By Topic

Scalability of node degrees in random wireless network topologies

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$31 $13
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

1 Author(s)
Farago, A. ; Dept. of Comput. Sci., Univ. of Texas at Dallas, Richardson, TX, USA

In many geometrically generated random network topologies it is a common phenomenon that the expected degree of an average node tends to infinity with the network size, whenever asymptotic connectivity is required. This is clearly an obstacle to scalability, as a real node cannot handle an unbounded number of links within bounded processing time. We call it the lack of degree scalability. To investigate this phenomenon, we set up a general modeling framework that contains many different random graph models as special cases. In this framework we identify two conditions and prove that whenever they are present, they make the lack of degree scalability unavoidable. As our general conditions are directly checkable in most specific cases, even in complicated ones, they can serve as powerful tools to show that a possibly complex random network topology model lacks degree scalability. Often this would otherwise be rather hard to prove via direct analysis of the stochastic geometry of the model.

Published in:

Selected Areas in Communications, IEEE Journal on  (Volume:27 ,  Issue: 7 )